Yong Jung Kim
Department of Mathematical Sciences, KAIST
291 Daehak-ro, Yuseong-gu, Daejeon, 34141, Korea

LAB: 편미분방정식연구실
email: yongkim@kaist.edu.
phone 82-42-350-2739
fax 82-42-350-5710
Ph.D. 1999.08 Mathematics, University of Wisconsin, USA
M.S. 1990.02 Mathematics, Seoul National University
B.S. 1988.02 Mathematics, Seoul National University

2005.04~ Assistant, Associate, and Full Professor KAIST, Department of Mathematical Sciences
2015.03~2017.02 Joint Visiting Researcher National Institute for Mathematical Sciences
2011.02~2011.10 Visiting Professor East China Normal University, Shanghai, China
2004.09~2005.03 Visiting Assistant Professor University of California at Riverside, Department of Mathematics, USA
2003.08~2004.08 Post-doctoral Associate University of Toronto, Fields Institute, Canada
2002.09~2003.07 Research Professor Kyunghee University, Impedance Image Research Center
2001.09~2002.08 Visiting Assistant Professor University of Minnesota, Department of Mathematics, USA
1999.09~2001.08 Post-doctoral Associate University of Minnesota, Institute of Mathematics and its Application, USA

Research Topics
Partial Differential Equations, Mathematical Biology

[45] Danielle Hilhorst, YJK, Dohyun Kwon, Thanh Nam Nguyen, Dispersal toward food: a study of a singular limit of an Allen-Cahn equation, submitted to Bull. Math. Biol. (2017), ( DOI)
[46] S. Choi, J Chung, YJK, Inviscid traveling waves of monostable nonlinearity, submitted to Appl. Math. Lett. (2017), (DOI)
[44] S. Choi and YJK, A discrete velocity kinetic model with food metric: chemotaxis traveling waves, Bull. Math. Biol. (2017), (DOI)
[43] M.-S. Ko and YJK, Resistivity tensor imaging via network discretization of Faraday's law, SIAM J. Imaging Sci. 10 (2017), 1-25 (DOI)
[42] Changwook Yoon and YJK, Global existence with pattern formation in cell aggregation model, Acta. Appl. Math. (2017) (DOI)
[40] Danielle Hilhorst and YJK, Diffusive and inviscid traveling waves of the Fisher equation and nonuniqueness of wave speed, Appl. Math. Lett. 60 (2016) 28-35 (DOI)
[37] M.G. Lee, M.-S. Ko and YJK, Orthotropic conductivity reconstruction with virtual resistive network and Faraday's law, Math. Methods Appl. Sci. 39 (2016), 1183-1196 (DOI)
[35] YJK and O. Kwon, Evolution of dispersal with starvation measure and coexistence, Bull. Math. Biol. 78 (2016), 254-279 (DOI)
[17] YJK and Y.-R. Lee, Dynamics in fundamental solutions of a nonconvex conservation law, Proc. R. Soc. Edinb. Sect. A-Math. 146 (2016). no.1, 169--193, ( DOI)
[34] S. Choi and YJK, Chemotactic traveling waves by the metric of food, SIAM J. Appl. Math. 75 (2015) no.5 2268-2289, (DOI)
[29] YJK, M.G. Lee and M. Slemrod, Thermal creep of a rarefied gas on the basis of non-linear Korteweg-theory, Arch. Ration. Mech. Anal. 214 (2015), no.2, 353-379 (DOI )
[27] C. Yoon and YJK, Bacterial chemotaxis without gradient-sensing, J. Math. Biol. 70 (2015), no.6, 1359-1380 (DOI)
[18] YJK and M.G. Lee, Well-posedness of the conductivity reconstruction from an interior current density in terms of Schauder theory, Quart. Appl. Math. 73 (2015), no.3, 419-433 (DOI)
[16] Y. Ha and YJK, Fundamental solutions of a conservation law without convexity,Quart. Appl. Math. 73 (2015), no.4, (DOI)
[30] M.G. Lee, M.-S. Ko and YJK, Virtual Resistive Network and Conductivity Reconstruction with Faraday's law, Inverse Problems. 30 (2014), no. 12, 125009, 21 pp. (DOI )
[28] J. Chung, YJK and M. Slemrod, An explicit solution of Burgers equation with stationary point source, J. Differential Equations, 257 (2014), no. 7, 2520-2542 (preprint, DOI)
[24] YJK, O. Kwon and F. Li, Global asymptotic stability and the ideal free distribution in a starvation driven diffusion, J. Math. Biol. 68(6) (2014) 1341-1370 ( DOI)
[26] YJK, W.-M. Ni and M. Taniguchi, Non-existence of localized travelling waves with non-zero speed in single reaction-diffusion equations, Discrete Contin. Dyn. Syst. 33 (2013), 3707-3718. (DOI)
[25] YJK,O. Kwon and F. Li, Evolution of dispersal toward fitness, Bull. Math. Biol. 75(12) (2013) 2474--2498 ( DOI)
[23] E.Cho and YJK, Starvation driven diffusion as a survival strategy of biological organisms, Bull. Math. Biol. 75(5) (2013) 845--870 ( DOI)
[22] J. Chung and YJK, Addendum to `Relative Newtonian potentials of radial functions and asymptotics of nonlinear diffusion', SIAM J. Math. Anal., 45 (2013), 728-731. ( DOI)
[21] J. Chung and YJK, Relative Newtonian potentials of radial functions and asymptotics in nonlinear diffusion, SIAM J. Math. Anal. 43 (2011) 1975-1994.( DOI)
[19] YJK, A generalization of the moment problem to a complex measure space and an approximation technique using backward moments, Discrete Contin. Dyn. Syst. 30 (2011), no. 1, 187-207. ( DOI)
[20] J. Chung, E. Kim and YJK, Asymptotic agreement of moments and higher order asymptotics in the Burgers equation, J. Differential Equations 248 (2010) 2417-2434. ( DOI)
[B.1] T.H. Lee, H.S. Nam, M.G. Lee, YJK, E.J. Woo and O.I. Kwon, Reconstruction of Conductivity Using Dual Loop Method with One Injection Current in MREIT Phys. Med. Biol. 55 (2010) 7523--7539.( DOI)
[15] M. Kim and YJK, Invariance property of a conservation law without convexity, Indiana Univ. Math. J. 58 (2009) 733-750. ( DOI)
[14] YJK and W.-M. Ni, Higher order approximations in the heat equation and the truncated moment problem. SIAM J. Math. Anal. 40 (2009), no. 6, 2241--2261. ( DOI)
[13] Y. Ha, YJK and Tim Myers, On the numerical solution of a driven thin film equation, J. Comput. Phys. 227 (2008), 7246-7263. (DOI)
[12] YJK, Potential comparison and asymptotics in scalar conservation laws without convexity, J. Differential Equations 244 (2008), 40-51. ( DOI)
[11] Y. Ha and YJK, Explicit solutions to a convection-reaction equation and defects of numerical schemes, J. Comput. Phys. 220 (2006), 511-531. (DOI)
[10] YJK and R. McCann, Potential theory and optimal convergence rates in fast nonlinear diffusion, Journal de Mathematiques Pures et Appliquees 86 (2006), no.1, 42-67 ( DOI )
[9] YJK and R. McCann, Sharp decay rates for the fastest conservative diffusions,C. R. Acad. Sci. Paris Ser. I Math. 341 (2005), 157-162. ( DOI)
[8] YJK, An Oleinik type estimate for a convection-diffusion equation and the convergence to N-waves, J. Differential Equations 199 (2004), no. 2, 29-289. ( DOI)
[7] YJK, O. Kwon, J.-K. Seo and E. Woo, Uniqueness and convergence of conductivity image reconstruction in magnetic resonance electrical impedance tomography Inverse Problems. 19 (2003) 1213-1225. ( DOI)
[6] YJK, Asymptotic behavior of solutions to scalar conservation laws and optimal convergence orders to N-waves. J. Differential Equations 192 (2003), no. 1, 202-224. ( DOI)
[5] YJK and W.-M. Ni, On the rate of convergence and asymptotic profile of solutions to the viscous Burgers equation. Indiana Univ. Math. J. 51 (2002), no.3, 727-752. ( DOI)
[4] YJK, Piecewise self-similar solutions and a numerical scheme for scalar conservation laws. SIAM J. Numer. Anal. 40 (2002), no. 6, 2105-2132. (DOI)
[3] YJK and A.E. Tzavaras, Diffusive N-waves and metastability in Burgers equation. SIAM J. Math. Anal. 33 (2001), no.3, 607--633. ( DOI)
[2] Shi Jin and YJK, On the computation of roll waves. M2AN Math. Model. Num. Anal., 35 (2001), no.3, 463-480. (DOI)
[1] YJK, A self-similar viscosity approach for the Riemann problem in isentropic gas dynamics and the structure of the solutions. Quart. Appl. Math., 59 (2001), no.4, 637-665. ( DOI)

Lecture Notes
4. A mathematical introduction to fluid mechanics (pdf file)
3. Notating strategy for systems of Partial differential equations (pdf file)
2. Option Pricing Modeling (pdf file)
1. Similarity & Scaling Invariance in Convection and Diffusion (pdf file)

Invited Intensive Lectures
Dates Event or Place Talk Titles
2017.04.14 Intensive Lecture Series at Center for PDE, East China Normal University, Shanghai, China 1: Migration strategies for biological organisms
2: Population dynamics with extinction
3: Inviscid traveling waves
2016.07.04 summer school during "Second French-Korean Conference in Mathematics University of Bordeaux, Institute of Mathematics" Mathematics in Fokker-Planck type diffusion (with a focus on math biology)
2011.08.17 Joong-Ang University Advection, Diffusion and Reaction
2011.07.25 Intensive Lecture Series at Center for PDE, East China Normal University, Shanghai, China Starvation Driven Diffusion
2011.07.05 Capital Normal University, China 1. Understanding of movements and thermodynamics
2. Movement of fluids and population modeling
3. Generalization of one sided inequalities.